MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0370
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the compressor was damaged while performing implant compression during surgery.There were no reported patient complications.A visual assessment of the compressor showed an instrument with repeated use, as identified by surface scratches and worn laser markings.The distal end of the compressor right handle (sub-assembly component) was broken at the pivot point that connects the right and left handle of the instrument.The left and right handles of the instrument were not in alignment with one another.There were deep rotational scratches on the recessed portion of both handles surrounding the compressor center pin, which suggests that the clearance between the handles was too tight or that the handles were not in alignment with one another.A functionality assessment could not be performed, due to the damage.A dhr review was performed the instrument met all required specifications prior to being released to distributable inventory on 11/21/2011.A compressor could be damaged if the two handles of the instrument were twisted out of alignment, or by application of excessive force when compressing implants.If the handles of the instrument are twisted out of alignment, it may create friction and resistance that compromises the material integrity of the handles and could contribute to the handle breaking.Axle implants are compressed against the spinous process, driving the spikes of the implant into the patient bone.If the implants are compressed against the spinous process more than required for the spikes to fully engage patient bone, it may transfer applied force to the pivot point of the compressor.The location of the center pin is in an area where both left and right handles of the instrument have minimal material with stress risers present.Application of excessive compressing force to the instrument may result in one of the handles breaking.
 
Event or Problem Description
The complainant reported that the compressor was damaged while performing implant compression during surgery.There were no reported patient complications.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8597833
Report Number3005031160-2019-00026
Device Sequence Number2011165
Product Code KWP
UDI-Device IdentifierM697X06003701
UDI-PublicM697X06003701
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K101471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0370
Device Lot Number1140-12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;